Thunderstorm Wind, St. Clair
- When
- August 25, 6:25 AM CST
- Where
- St. Clair County, 7 mi S of Appleton City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.100, -94.033
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 12:39 AM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 139 AM CDT FRI AUG 25 2006 .DISCUSSION... THUNDERSTORMS HAVE COMMENCED ACROSS CENTRAL KANSAS ALONG THE NOSE OF THE DEVELOPING LOW LEVEL JET ACROSS THE SOUTHERN PLAINS. MEAN LAYER WIND TAKES THE BULK OF THE ACTIVITY ACROSS EAST CENTRAL KANSAS...AND INTO WEST CENTRAL MISSOURI DURING THE PRE DAWN HOURS. WILL LIKELY ADJUST PRECIPITATION PERCENTAGE DURING THE MORNING HOURS BASED ON OVERALL COVERAGE AND EXTENT OF PRECIPITATION ACROSS EASTERN KANSAS. MAIN FORECAST CONCERNS DEAL WITH PRECIPITATION COVERAGE TODAY...AND LATER PRECIPITATION TRENDS/COOLER WEATHER. DEPENDING UPON THE COVERAGE OF CONVECTION TODAY ACROSS WESTERN MISSOURI...LEFT OVER BOUNDARY ALONG WITH MODEST INSTABILITY DEVELOPING TO THE SOUTH...PULSE TYPE SEVERE WEATHER WILL BE POSSIBLE...BUT DUE TO LACK OF UPPER LEVEL SUPPORT...ACTIVITY WILL BE SCATTERED AT BEST...SO 40/50% LOOKS GOOD AT THIS TIME. LATER SHIFTS WILL NEED TO UPDATE PRECIPITATION CHANCES ALONG WITH TEMPERATURES DEPENDING UPON THE AMOUNT OF CLOUD COVER LEFT OVER THIS MORNING. MAIN FRONTAL BOUNDARY WILL LIKELY HANG UP ACROSS THE CENTRAL PLAINS/MID MISSISSIPPI VALLEY REGION UNTIL A STRONG SHORT WAVE...CURRENT ACROSS THE NORTHWESTERN U.S. MOVES ACROSS THE PLAINS AND MID WEST BY LATE IN THE WEEKEND/EARLY NEXT WEEK. HOWEVER...THIS SHORT WAVE WILL ALSO ENHANCE THE OVERALL UPPER LEVEL SUPPORT AND GIVE THE REGION THE BEST CHANCE OF A WET PERIOD SINCE EARLIER THIS SUMMER. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD COVER AND PRECIPITATION COVERAGE OVER THE NEXT FEW DAYS...SO 80S OR 90S ARE THE BEST BALL PARK RANGE AT THIS TIME. THE WORSE SCENARIO WOULD BE A DAY LONG LOW STRATUS DECK WITH OCCASIONAL SHOWERS THAT WILL LEAD TO DAYTIME HIGHS IN THE 60S OR 70S IF THIS MATERIALIZES. ONE OF THE BETTER SCENARIOS DURING THE NEXT 7 DAYS IS THE OVERALL PATTERN CHANGE TO A MORE BELOW NORMAL TEMPERATURE REGIME IF OUR REGION CAN TAP A MODIFIED CANADIAN AIR MASS BY NEXT WEEK. THICKNESS VALUES ARE EXPECTED TO DECREASE SIGNIFICANTLY ONCE THE FRONTAL BOUNDARY MOVES THROUGH...HOWEVER HAVE SOME RESERVATION ON HOW MUCH NORTHERLY FLOW DEVELOPS BY EARLY NEXT WEEK. WILL LEAVE CURRENT FORECAST THE SAME...BUT LATER SHIFTS WILL NEED TO SEE IF TEMPERATURES CAN BE MODIFIED A FEW DEGREES COOLER. JLT && .AVIATION... CURRENT SHORT TERM MODEL PROGS INDICATE BOUNDARY LAYER MOISTURE WILL BE ON THE INCREASE NORTHWARD FROM ARKANSAS LATER TONIGHT. HINTS OF STRATOCU ON CURRENT SATELLITE CAN BE SEEN ACROSS NORTH CENTRAL ARKANSAS. HAVE INCLUDED A SCATTERED LOW DECK BETWEEN 09Z-13Z. LATEST MODEL RUNS ARE ALSO INDICATING SOME PRECIP DEVELOPING OVER WESTERN MISSOURI LATER TONIGHT WITH THE INCREASING LOW LEVEL JET. BUT WILL REFRAIN FROM PUTTING SHRA/TSRA IN TAFS AT THIS TIME. PRECIP CHANCES INCREASE AGAIN BETWEEN 00Z AND 06Z FRIDAY FOR BOTH SITES. WILL CONTINUE TO KEEP MENTION OF PRECIP OUT OF TAFS UNTIL CONVECTIVE DEVELOPMENT BECOMES FINE TUNED. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR DURING THE MORNING HOURS. THEN STORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY. THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING WINDS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS THE FRONT BECOMES POSITION CLOSER TO THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The Pleasant Hill radar (KEAX), 81 km away, was scanning. The volume nearest the first event began at 12:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534947.